MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888119369P
Medical Device Problem Codes Defective Component (2292); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Bacterial Infection (1735); Low Blood Pressure/ Hypotension (1914); Drug Resistant Bacterial Infection (4553); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/10/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was admitted and a perm hemodialysis (hd) catheter was inserted.On (b)(6) 2022, it was said that there was a seal alert received regarding recall of affected catheters from our company.The alert stated that our company has identified potential leaking at the hub and recalled the affected devices.The catheter was already inserted to the patient (internal jugular vessel, terminated out the chest) before the alert was received on (b)(6).Flushing was performed prior to insertion and no abnormalities noted or reported (normal), nothing unusual observed on the device prior to use, there were no defects/damages found on the product.On (b)(6) 2022, the patient was identified to have a central line associated bloodstream infection (clabsi) and was mentioned that it was a drug resistant bacterial infection.It was stated that the type of infection the patient had was bacteremia (blood infection).Alcohol pad was the cleaning agent used on the device.There was no luer adapter issue.Clear guard and tegos were being utilized with the device.The insertion site was treated with chloraprep (duraprep for iodine allergy) prior to product placement.There was no blood loss and no blood transfusion was required.It was said that the patient had iv antibiotics, id (infectious disease) consult and tee (transesophageal echocardiography) negative as medical intervention/treatment/medication due to clabsi.It was said that the dialysis was completed.It was mentioned that the patient continued to deteriorate due to bacteremia and possibility of liver/kidney transplant was not possible.Hospital length of stay increased due to infection.Family elected for hospice care.On (b)(6) due to concern of infection, the perm hd catheter was removed to resolve the issue and the tip was sent for culture and the result was negative (same day, (b)(6)).After the issue was resolved, the patient was in stable condition, patient required dialysis and temporary hd line was inserted on (b)(6) 2022, patient then progressed with their illness and expired on (b)(6).The diagnosis/symptoms and medical conditions prior to infection and at the time of death were hypotension and positive blood cultures.
 
Additional Manufacturer Narrative
H6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was admitted and a perm hd (hemodialysis) catheter was inserted.On (b)(6)2022, it was said that there was a seal alert received regarding recall of affected catheters from our company.The alert stated that our company has identified potential leaking at the hub and recalled the affected devices.The catheter was already inserted to the patient (internal jugular vessel, terminated out the chest) before the alert was received on july 8.Flushing was performed prior to insertion and no abnormalities noted or reported (normal), nothing unusual observed on the device prior to use, and there were no defects/damages found on the product.On (b)(6)2022, during dialysis, the patient was identified to a have a central line associated bloodstream infection (clabsi) and was mentioned that it was a drug resistant bacterial infection.It was stated that the type of infection the patient had was bacteremia (blood infection).It took several days for the provider to state that the source was the line - first noted on july 13.The patient also had afib with rvr (atrial fibrillation with rapid ventricular response).The catheter was not repaired.Alcohol pad was the cleaning agent used on the device.There was no luer adapter issue.Clear guard and tegos were being utilized with the device.The insertion site was treated with chloraprep (duraprep for iodine allergy) prior to product placement.Hypotension and positive blood cultures were symptoms prior to infection.There was no blood loss and no blood transfusion was required.Albumin 25g, iv (intravenous) and no drips started for hypotension were the medication provided for hypotension while amiodarone loading dose and then grip at 33.3ml/hour, iv and cardizem125mg, iv started, were medication for the afib with rvr.It was said that the patient also had iv antibiotics such as vancomycin 750mg, iv; cefepime 1g, iv; cipro 250mg, po (oral) and micafungin 150mg, iv with id (infectious disease) consult and tee (transesophageal echocardiography) negative as medical intervention/treatment/medication due to clabsi.It was also said that the dialysis was completed.It was mentioned that the patient continued to deteriorate due to bacteremia and possibility of liver/kidney transplant was not possible.Hospital length of stay increased due to infection.Family elected for hospice care.On july 16 due to concern of infection, the perm hd catheter was removed to resolve the issue and the tip was sent for culture and the result was negative (same day, july 16).After the issue was resolved, the patient was in stable condition, patient required dialysis and temporary hd line was inserted on (b)(6)2022 (no issues identified with the tunneled dialysis catheter), patient then progressed with their illness and expired on july 23.
 
Additional Manufacturer Narrative
H6 patient codes - e2402 (bacteremia).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15312401
Report Number3009211636-2022-00250
Device Sequence Number19529639
Product Code MSD
UDI-Device Identifier10884521157736
UDI-Public10884521157736
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number8888119369P
Device Catalogue Number8888119369P
Device Lot Number2119400169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer08/30/2022
11/14/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/16/2022
11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic